Worsened pain cortisone injections in knees

I have cortisone injections in my knees for arthritis successfully before (in February and Last September) and they have worked well. I had them redone 2 weeks ago and gradually the pain has worsened and my right knee that is not as arthritic as the left is now worse! I can't see the consultant till next Friday, I don't understand it even if they haven't worked surely they would not have deteriorated so quickly?? The pain is different sometimes it is a singing burning pain and moves over the kneecap and sides of knee and can be quite constant....it hurts when I walk but not always, but hasn't been stiff or affected my movement, just feels very unpleasant painkillers aren't doing much ...it's scary as I don't know what'll I'll do if it hasn't worked. Any advice welcome thank you.

4 Replies

  • My sports massage therapist is very much against these injections. In his experience he has seen many top athletes getting them only to come up with your experience. His theory is that initially, they are very good , but subsequent injections lead to a deterioration.

    This may not be much help to you , unfortunately , but hopefully will allow others to think carefully and get strong reassurances from the Pain Team.

    I have been trying high dose vit d 3 the last few days- there is no doubt that they are helping in pain relief- but cause itching and insomnia.😠

    I have taken 1000iu up to 2000iu per day. Some people are taking 5000iu as normal. I'm afraid to go that far. But certainly worth a try. Vit D 3. In any form. H n B have good range.

    Good luck - and really sorry for your experience.

  • I also have been getting cortisone shots in my right arthritic knee. I am trying to lose weight to take some of the pressure off my bad knee. Either knee can act up depending upon what I was doing. Which can just be standing. I recently was fitted and had a custom offloader brace made for my right knee. I have good and bad days with it also, so I am putting off the inevitable. Partial knee replacement.

  • This can be a posture and muscle control problem. See if an Alexander Teacher can help.


  • As someone that suffers from bi lateral knee pain due to osteoarthritis I can say cortisone helps initially, but after awhile causes weakness/ pain in knees.

You may also like...